New Posts New Posts RSS Feed - HRT after  TN w/ hyst/BSO
  FAQ FAQ  Forum Search   Events   Register Register  Login Login

HRT after TN w/ hyst/BSO

 Post Reply Post Reply
Author
ayersbarr View Drop Down
Newbie
Newbie
Avatar

Joined: Nov 07 2009
Location: Kentucky
Status: Offline
Points: 3
Post Options Post Options   Thanks (0) Thanks(0)   Quote ayersbarr Quote  Post ReplyReply Direct Link To This Post Topic: HRT after TN w/ hyst/BSO
    Posted: Nov 07 2009 at 3:09pm

Hi everyone! I am new to the site and was curious if anyone has been told that they can not have hormone replacement due to cancer! I had a LAVH in September and can't get accustomed to the emotional part. I end up waking up crying and my moods change like a lightswitch. I also have the hot flashes and don't know what to do since my ob/gyn won't allow me to have estrogen or anything. Is this normal??? I go to my onc at the end of the month and plan on asking him but until then I want to see if thee ae any suggestions.   Thanks.

Back to Top
dmwolf View Drop Down
Senior Member
Senior Member
Avatar

Joined: Jan 22 2009
Location: Berkeley, CA
Status: Offline
Points: 3619
Post Options Post Options   Thanks (0) Thanks(0)   Quote dmwolf Quote  Post ReplyReply Direct Link To This Post Posted: Nov 07 2009 at 6:57pm
Are you on an anti-depressant?  If you don't want to take hormones , certain anti-depressants can help with hot flashes and mood.  The two most people use for this effect are effexor and (less proven but a good drug) cymbalta.
love,
d
DX 2/08@43 stg II IDC; gr2,0 nodes. Neoadj chemo, first ACx2 (fail) then CarboTaxotereX6(better). Lump, Rads done 11/08; Clodronate. False alarm queen: PetCT lung & TM marker. NED. PBM w/recon 9/10.
Back to Top
123Donna View Drop Down
Senior Member
Senior Member
Avatar

Joined: Aug 24 2009
Location: St. Louis, MO
Status: Offline
Points: 13409
Post Options Post Options   Thanks (0) Thanks(0)   Quote 123Donna Quote  Post ReplyReply Direct Link To This Post Posted: Nov 08 2009 at 2:14pm
My chemo put me into menopause and when I spoke to my new gynecologist about the hot flashes/night sweats, he said he was reluctant to put me on any hormone therapy because of the breast cancer.  I'd definitely ask your onc for his opinion.  I don't have the mood swings, but boy those hot flashes and night sweats are no fun at all!  Let us know what your onc tells you.

Donna
DX IDC TNBC 6/09 age 49, Stage 1,Grade 3, 1.5cm,0/5Nodes,KI-67 48%,BRCA-,6/09bi-mx, recon, T/C X4(9/09)
11/10 Recur IM node, Gem,Carb,Iniparib 12/10,MRI NED 2/11,IMRT Radsx40,CT NED11/13,MRI NED3/15

Back to Top
trip2 View Drop Down
Senior Member
Senior Member
Avatar

Joined: Jun 03 2007
Location: Under Palm Tree
Status: Offline
Points: 8549
Post Options Post Options   Thanks (0) Thanks(0)   Quote trip2 Quote  Post ReplyReply Direct Link To This Post Posted: Nov 08 2009 at 3:32pm
Hi Ayersbarr,
 
It could be tricky taking a hormone.  Some have cancers come back er+ after an intial er- diagnosis.
Stage 2 2003
Stage 1 2007
BRCA 1+
Back to Top
123Donna View Drop Down
Senior Member
Senior Member
Avatar

Joined: Aug 24 2009
Location: St. Louis, MO
Status: Offline
Points: 13409
Post Options Post Options   Thanks (0) Thanks(0)   Quote 123Donna Quote  Post ReplyReply Direct Link To This Post Posted: Nov 08 2009 at 4:07pm
Dear Ayersbarr,

I agree with Pam.  That was the explanation my gyn gave me for not prescribing any hormone therapy.
DX IDC TNBC 6/09 age 49, Stage 1,Grade 3, 1.5cm,0/5Nodes,KI-67 48%,BRCA-,6/09bi-mx, recon, T/C X4(9/09)
11/10 Recur IM node, Gem,Carb,Iniparib 12/10,MRI NED 2/11,IMRT Radsx40,CT NED11/13,MRI NED3/15

Back to Top
ayersbarr View Drop Down
Newbie
Newbie
Avatar

Joined: Nov 07 2009
Location: Kentucky
Status: Offline
Points: 3
Post Options Post Options   Thanks (0) Thanks(0)   Quote ayersbarr Quote  Post ReplyReply Direct Link To This Post Posted: Nov 10 2009 at 1:44am
I appreciate all the input ladies! I will definitely ask my onc when I go in on the 24th. I'm not on anything at this point but need some kind of relief.
Back to Top
outnumbered View Drop Down
Senior Member
Senior Member
Avatar

Joined: Feb 02 2009
Location: New Jersey
Status: Offline
Points: 525
Post Options Post Options   Thanks (0) Thanks(0)   Quote outnumbered Quote  Post ReplyReply Direct Link To This Post Posted: Nov 10 2009 at 7:52am
I had my BSO/hyst 2 months ago.  48 hours post op I became a basket case.  I was given effexor xr.  I was really opposed to it because antidepressants are fine for others but not me (I am super woman) but I took it anyway and have been doing my best to keep an open mind.  I was also told the dose I was on was not for depression, but for estrogen withdrawl.  Either way, I have not felt like I have been on an emotional rollercoaster  since.  I still have hot flashes and night sweats, but the dr has assured me that they would be much worse not on the drug.   I have manageable side effects of headaches and a metallic taste in my mouth, but for right now I can deal with that.  No drug is without side effects and the benefit is that I am not flipping out on my kids and leaving my husband, LOL! 
 
Oh, and all my doctors say HRT is off limits, TN or not.  At the most maybe a localized low dose estrogen (estring?) for sexual side effects, if need be, but I am not there yet. 
 
Best wishes!
~Sara

DX @ age 40 6/24/08 Stage 1 Grade 3 BRCA1+ 187delAG

BMX (nipple-areola-sparing) 8/5/08

Redo BMX (remove nipple and areola) w/ Lat Flap 7/6/09

BSO 9/3/09

NED since 08/05/2008
Back to Top
Marla View Drop Down
Newbie
Newbie


Joined: Nov 11 2009
Location: FL/IL
Status: Offline
Points: 10
Post Options Post Options   Thanks (0) Thanks(0)   Quote Marla Quote  Post ReplyReply Direct Link To This Post Posted: Nov 13 2009 at 11:28pm
Hello _ I am also new to this site so I have been just surfing everyone's comments. I have just had a lymphectomy, I'm 58, was using an HRT patch for 2-3 years. They claim the patch caused my tumor ro manifest itself. I was told to get off the patch immediately when my tumor was discovered. So my guess is that once you have been diagnosed with BC you can never use HRT drugs.
Buy a fan for next to your bed. And find out if there is something like benadryl to help you sleep. Good Luck my prayers are with all of you.   MJ
Back to Top
123Donna View Drop Down
Senior Member
Senior Member
Avatar

Joined: Aug 24 2009
Location: St. Louis, MO
Status: Offline
Points: 13409
Post Options Post Options   Thanks (0) Thanks(0)   Quote 123Donna Quote  Post ReplyReply Direct Link To This Post Posted: Nov 13 2009 at 11:36pm
Marla,

Welcome to the site and sorry you had to join us.  This forum has some remarkable women and men who are there to help you through your journey.

Donna
DX IDC TNBC 6/09 age 49, Stage 1,Grade 3, 1.5cm,0/5Nodes,KI-67 48%,BRCA-,6/09bi-mx, recon, T/C X4(9/09)
11/10 Recur IM node, Gem,Carb,Iniparib 12/10,MRI NED 2/11,IMRT Radsx40,CT NED11/13,MRI NED3/15

Back to Top
 Post Reply Post Reply
  Share Topic   

Forum Jump Forum Permissions View Drop Down

Forum Software by Web Wiz Forums® version 12.01
Copyright ©2001-2018 Web Wiz Ltd.